MAUDE Adverse Event Report: B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE

B. BRAUN MELSUNGEN AG INTROCAN SAFETY®; CATHETER,INTRAVASCULAR,THE
Model Number 4254538-020
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 02/10/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Exemption number e2016018 b.Braun medical, inc.(importer) is submitting this report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun melsungen ag internal report # (b)(4).Although the batch number of the item involved in the reported incident is unknown, two potential batches were reported, 18d18g8301 and 18d09g8303.A dhr review was performed for each of the reported batches.Device history record (dhr): reviewed the dhr, there are no abnormalities found during in process and final control inspection.Sample for evaluation: received 1 used contaminated capillary hub of introcan safety-w fep 20g, 1.1x32mm-ap without packaging.Attached with the returned sample was a luer connector, presumably the customer used with the introcan safety.The cannula hub and protective cap were not returned for investigation.Investigation results: visual inspecton observed the capillary was torn off approximately 7mm from the capillary hub horn.Torn off piece of the capillary was not returned for investigation.The torn area had an uneven shape like it has been clamped.The root cause potentially due to application fault.Complaint is not confirmed.Note: this report is being filed as both a product problem and an adverse event due to the fact that the tip of the catheter may have remained in the patient.No intervention was done, and currently there is no serious injury to the patient, so this report has been classified only as a malfunction.
 
Event or Problem Description
As reported by the user facility (translation of user facility information by bbm sales organization malaysia): broken catheter tip.
 
Additional Manufacturer Narrative
Exemption number e2016018.B.Braun inc.(bbmi) (importer) is submitting the report on behalf of b.Braun melsungen ag (manufacturer).This report has been identified as b.Braun medical inc.Internal report number (b)(4).This follow up report is being filed to correct the branding, product code, and 510(k) information that was entered on the initial mdr in sections d1, d2, and g5.This report was filed for item number, 4254538-03, which is not sold in the united states, however a similar item number, 4254538-02, is sold in the united states by b.Braun medical, inc.The 510(k) has been updated to reflect a 510(k) that item 4253566-02 has been cleared under.Note: b.Braun is aware that the listed exemption has been withdrawn, however since the initial mdr report was filed under this exemption, the follow up is also being filed under the exemption.

Brand Name
INTROCAN SAFETY®
Common Device Name
CATHETER,INTRAVASCULAR,THE
Manufacturer (Section D)
B. BRAUN MELSUNGEN AG
carl-braun-str. 1
melsungen, hessen 34212
GM  34212
MDR Report Key8432813
Report Number9610825-2019-00076
Device Sequence Number1330353
Product Code FOZ
UDI-Device Identifier04046964399039
UDI-Public(01)04046964399039
Combination Product (Y/N)N
Initial Reporter CountryMY
PMA/510(K) Number
K020785
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/03/2019
Report Date (Section F) 07/03/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number4254538-020
Device Catalogue Number4254538-03
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/01/2019
Was the Report Sent to FDA? Yes
Distributor Facility Aware Date03/19/2019
Event Location Hospital
Date Report to Manufacturer07/03/2019
Initial Date Received by Manufacturer 02/21/2019
Supplement Date Received by Manufacturer02/21/2019
Initial Report FDA Received Date03/19/2019
Supplement Report FDA Received Date07/03/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Date Report Sent to FDA07/03/2019